MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX3 PEEK ANC.W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX3 PEEK ANC.W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 222207
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the customer in (b)(6) that during a shoulder repair surgery on (b)(6) 2021, it was observed that the suture on the 5.5 healix3 peek anc.W/ocord anchor device was peeled.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during the surgery of shoulder repair, opened the packing(did not use), noted the thread of anchor was peeled.The complaint device is not being returned, therefore unavailable for a physical evaluation, however a photo was provided.Upon visual inspection of the photo, it was observed that the device is in wet condition, the threads are damaged.A manufacturing investigation will be started in order to provide the root cause.A manufacturing record evaluation was performed for the finished device 8l25429 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection, this complaint can be confirmed.The investigation was performed by the manufacturing department with the following results: an in-process control has been performed on 9 parts chosen randomly by a certified operator and have been inspected also per (b)(4) rev48.The result of this process check is successful, none of the 9 parts were non-conformed.So there is no need to inspect more parts of the batch nor raise a non-conformance.According to pfmea 103161292 rev2 product manufacturing process.Effect of having a thread of anchor peeled has been evaluated in the pfmea the risk is acceptable.Complaint history search with the same defect did not show another case with this issue from 2019 to now with the items reference 222207.No nr was found during the research.Based on the above, it is confirmed that the manufacturing process has been performed according to the validated processes.The bounding is limited on this part as the complaint analysis shows that there is no other occurrence of such defect for this batch, the batch before and the batch after.A manufacturing investigation activity has been performed to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.There has been a closer look on the in-process controls.The results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the document reviewed.Its been confirmed that the product is 100% visual inspected.According with the investigation results, we can conclude this issue to be an isolated case.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.Device history lot: a manufacturing record evaluation was performed for the finished device and no non-conformances were identified.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device was received and evaluated.Upon visual inspection, it was observed that the threads are damaged, the shaft has no structural anomalies as well as the suture.A manufacturing investigation was performed in order to provide the root cause.A manufacturing record evaluation was performed for the finished device 8l25429 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection, this complaint can be confirmed.The investigation was performed by the manufacturing department with the following results: an in-process control has been performed on nine parts chosen randomly by a certified operator and have been inspected.The result of this process check was successful, none of the 9 parts were non-conformed.So there was no need to inspect more parts of the batch nor raise a non-conformance.According to product manufacturing process.Effect of having a thread of anchor peeled has been evaluated by combining probability and severity levels.With a ratio of 0% < 0.02% and is ranking 1 (= improbable and negligible).This risk was acceptable.Complaint research, with the same defect did not show another case with this issue from 2019 to now with the items reference 222207.No nr was found during the research.Based on the above, it is confirmed that the manufacturing process has been performed according to the validated processes.The bounding was limited on this part as the complaint analysis showed that there was no other occurrence of such defect for this batch, the batch before and the batch after.A manufacturing investigation activity has been performed to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.There has been a closer look on the in-process controls.The results indicated that this batch of product was processed without incident; therefore, there was no evidence of manufacturing anomalies on the document reviewed.Its been confirmed that the product is 100% visual inspected, also, the personnel involved in the process are completely certified in their activities.According with the investigation results, we can conclude this issue to be an isolated case.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.D.

Brand Name
5.5 HEALIX3 PEEK ANC.W/OCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key12897684
Report Number1221934-2021-03501
Device Sequence Number11962657
Product Code MAI
UDI-Device Identifier10886705007554
UDI-Public10886705007554
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number222207
Device Catalogue Number222207
Device Lot Number8L25429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer12/23/2021
01/11/2022
01/21/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/27/2021
01/12/2022
01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown